Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 2, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Mar 30, 2005, 5:20 PM CST for Calumet County, Wisconsin. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2005, 5:20 PM CST (23:20 UTC)
- Expired
- Mar 30, 2005, 6:00 PM CST
- In force
- 40 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Calumet County, WI
The radar
The Green Bay radar (KGRB), 60 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.3 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1379 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 302320 SVRGRB WIC015-310000- /O.NEW.KGRB.SV.W.0002.050330T2320Z-050331T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 520 PM CST WED MAR 30 2005 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CALUMET COUNTY IN EAST CENTRAL WISCONSIN * UNTIL 600 PM CST * AT 515 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF ST ANNA...OR ABOUT 10 MILES NORTHEAST OF FOND DU LAC...AND MOVING NORTH AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHILTON BY 535 PM CST 6 MILES WEST OF BRILLION BY 555 PM CST DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4381 8841 4378 8816 4424 8805 4423 8837 $$ KIECKBUSCH
3 follow-up statements
000 WWUS53 KGRB 302337 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 536 PM CST WED MAR 30 2005 WIC015-310000- /O.CON.KGRB.SV.W.0002.000000T0000Z-050331T0000Z/ CALUMET WI- 536 PM CST WED MAR 30 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM CST FOR CALUMET COUNTY... AT 532 PM CST...TRAINED WEATHER SPOTTERS REPORTED HALF INCH HAIL IN CHILTON. THIS STORM WAS LOCATED NEAR CHILTON...OR ABOUT 20 MILES SOUTHEAST OF APPLETON...MOVING NORTH AT 40 MPH. THIS STORM COULD PRODUCE HAIL UP TO ONE INCH DIAMETER...SO TAKE COVER WHEN IT APPROACHES. THE SEVERE THUNDERSTORM WILL BE NEAR... POTTER...HILBERT AND 6 MILES EAST OF ST JOHN BY 540 PM CST BRILLION AND FOREST JUNCTION BY 545 PM CST 7 MILES EAST OF DUNDAS BY 550 PM CST REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4383 8845 4378 8806 4424 8805 4423 8824 $$ KIECKBUSCH
000 WWUS53 KGRB 302351 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 550 PM CST WED MAR 30 2005 WIC015-310000- /O.CON.KGRB.SV.W.0002.000000T0000Z-050331T0000Z/ CALUMET WI- 550 PM CST WED MAR 30 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM CST FOR CALUMET COUNTY... THIS STORM WAS LOCATED NEAR POTTER...OR ABOUT 18 MILES SOUTHEAST OF APPLETON...MOVING NORTH AT 35 MPH. TRAINED SPOTTERS HAVE REPORTED ONE-QUARTER TO ONE-HALF INCH HAIL WITH THIS STORM. HAIL UP TO ONE INCH DIAMATER IS STILL POSSIBLE IN FAR NORTHEAST CALUMET COUNTY. THE SEVERE THUNDERSTORM WILL BE NEAR... BRILLION...FOREST JUNCTION AND 7 MILES EAST OF DUNDAS BY 555 PM CST REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4385 8844 4378 8806 4424 8805 4423 8825 $$ KIECKBUSCH
000 WWUS53 KGRB 302359 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 559 PM CST WED MAR 30 2005 WIC015-310009- /O.CAN.KGRB.SV.W.0002.000000T0000Z-050331T0000Z/ CALUMET WI- 559 PM CST WED MAR 30 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CALUMET COUNTY HAS EXPIRED... THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES A SIGNIFICANT THREAT. LAT...LON 4385 8844 4378 8806 4424 8805 4423 8825 $$ KIECKBUSCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 2:30 PM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Mar 30, 2:30 PM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
230 PM CST WED MAR 30 2005
.SHORT TERM...AT 20Z ISOLATED CONVECTION CONTINUES TO DEVELOP ALONG THE
WARM FRONT WHICH STRETCHES FROM NORTHERN IOWA TO FAR SOUTHERN WISCONSIN.
MAIN S/W WITH SURFACE LOW CENTERED OVER IOWA AND MOVING NEWD...WHILE
SPIRAL BANDS OF SHRA AND TSRA AHEAD OF THIS FEATURE MOVING INTO SW WI.
THESE BANDS APPEAR WILL OVERRUN THE WARMFRONT AND MAY SPREAD INTO PARTS
OF CENTRAL WISCONSIN. MEANWHILE SURFACE CONVERGENCE WITH TROF EXTENDING
INTO NRN MINNESOTA WITH THE UPR LOW ALSO CONTINUES TO DEVELOP RAIN OVER
THIS REGION INCLUDING NW WI. EXPECT THIS RAIN TO SPREAD INTO PARTS OF
NC WI AS THE UPPER LOW SHIFTS EASTWARD. WHILE A FLOOD WATCH REMAINS IN
EFFECT FOR AREAS NORTH OF LINE FROM WISC RAPIDS TO ANTIGO TO LAONA...
AREAS TO THE SOUTH WILL ALSO NEED TO BE MONTORED FOR ANY POTETIAL OF
TRAINING CELLS ALONG AND NORTH OF THE WARMFRONT.
AS FAR AS SEVERE POTENTIAL...MODIFIED MSP 18Z SOUNDING INDICATES A WET
BULB ZERO AROUND 8500 FEET WHICH IS VERY SUPPORTIVE OF LARGE HAIL.
STORMS OVER SW WI ALREADY PRODUCING 1 INCH HAIL AS OF 20Z.
CHALLENGE FOR THURSDAY IS CHANGEOVER TO MIX OVER NRN WI AS CAA SPILLS IN
BEHIND THE LOW BEFORE THE SYSTEM BEGINS TO DEPART NORTHEAST WISCONSIN
LATE IN THE DAY.
.LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY. MAIN FORECAST
CHALLENGES CONTINUE TO BE PCPN CHCS THU NT AND DURING THE DAY ON FRI...
THEN NEXT SYSTEM FOR THE EARLY PART OF NEXT WEEK. THERE MAY STILL BE
SOME PCPN IN THE NORTH AND EAST DURING THE EVENING ON THU AS THE SFC LOW
CONTINUES TO MOVE AWAY FROM WI. PCPN SHOULD BE DONE BY 06Z SO HAVE KEPT
THINGS DRY UNTIL FRIDAY AFTERNOON WHEN A H5 TROF MOVES INTO THE FA.
AFTER THE TROF PASSES TO THE EAST...H5 FLOW BECOMES RELATIVELY ZONAL AS
A SHALLOW RIDGE MAKES ITS WAY ACROSS THE PLAINS AND THEN INTO THE
WESTERN GREAT LAKES REGION. A DEVELOPING SURFACE SYSTEM AND A H5 TROF
OVER THE PLAINS REACHES THE REGION EARLY NEXT WEEK...BRINGING PCPN CHCS
BACK TO THE FA.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH TONIGHT INTO THURSDAY MORNING FOR
WIZ010..011..018..019..030..035.
&&
TDH/MG
WEATHER.GOV/GREENBAYHazardous weather outlook, Mar 30, 12:00 PM CST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CST WED MAR 30 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-311200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1200 PM CST WED MAR 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHERN WISCONSIN EARLY THIS AFTERNOON...AND THEN PUSH NORTH INTO THE AREA BY MID AFTERNOON OR EARLY EVENING. SOME OF THE STORMS COULD BE SEVERE. THE GREATEST RISK OF SEVERE WEATHER WILL BE SOUTH OF A LINE FROM WAUSAU TO STURGEON BAY...AND WILL BE BETWEEN 3 PM AND 9 PM. THE PRIMARY RISK IS OF LARGE HAIL. DAMAGING WINDS WILL ALSO BE POSSIBLE...THOUGH THE RISK OF DAMAGING WINDS WILL BE LOWER IN LAKESIDE COUNTIES. ALTHOUGH THE STORMS WILL WEAKEN AS THEY MOVE NORTH...THEY WILL LIKELY STILL BE STRONG ENOUGH TO PRODUCE HAIL OVER NORTHERN WISCONSIN. HOWEVER...THE HAIL SHOULD BE SMALLER THAN ACROSS THE SOUTH...AND BE BELOW SEVERE CRITERIA. RAINFALL AMOUNTS ARE NOT EXPECTED TO BE EXCEPTIONALLY HEAVY...WITH 1/2 TO 3/4 OF AN INCH OF RAIN EXPECTED ACROSS NORTH-CENTRAL WISCONSIN...AND ABOUT 1/2 INCH ELSEWHERE. HOWEVER...THE COMBINATION OF THE RAINFALL... FROZEN SOIL...AND MELTING SNOW ACROSS THE NORTH COULD LEAD TO SOME PONDING OF WATER ON AREA ROADWAYS. SEVERAL RIVERS OVER CENTRAL AND PARTS OF NORTHEAST WISCONSIN ARE ALREADY AT BANKFULL...AND MAY REACH OR EXCEED FLOOD STAGE WITH THE ADDITIONAL SNOWMELT AND RAINFALL. WITH THE ICE BEGINNING TO BREAK UP ON MANY AREA RIVERS...THE POSSIBILITY OF ICE JAMS CAUSING RAPID FLUCTUATIONS IN RIVER LEVELS WILL INCREASE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY RUNOFF FROM THE RAINFALL AND MELTING SNOW COULD CONTINUE TO PRODUCE MINOR FLOODING OF LOWLANDS. THE POTENTIAL FOR ICE JAMS ON AREA RIVERS WILL ALSO PERSIST. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE READY FOR ACTIVATION THIS AFTERNOON AND THIS EVENING. TDH WEATHER.GOV/GREENBAY
In the hours before
Special weather statement, Mar 30, 11:20 AM CST, 6 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1120 AM CST WED MAR 30 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301730- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- INCLUDING EAGLE RIVER...RHINELANDER...CRANDON...CRIVITZ...TOMAHAWK... ANTIGO...STURGEON BAY...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT... APPLETON...GREEN BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON AND TWO RIVERS 1120 AM CST WED MAR 30 2005 THE NOAA WEATHER RADIO ALARM TESTS FOR WXJ89, KIG65, WXN69 ,WWG88,WNG52, WWF40 ,WNG53 AND WNG55...WILL NOT BE CONDUCTED TODAY DUE TO THE POSSIBILITY OF SEVERE WEATHER IN THE REGION. PLH WEATHER.GOV/GREENBAY
Local storm report, Mar 30, 3:02 PM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
302 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM HAIL CLINTONVILLE 44.61N 88.75W
03/30/2005 0.50 INCH WAUPACA WI TRAINED SPOTTER
&&Local storm report, Mar 30, 4:39 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
439 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL STOCKBRIDGE 44.06N 88.30W
03/30/2005 0.25 INCH CALUMET WI TRAINED SPOTTER
&&Special weather statement, Mar 30, 4:50 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 450 PM CST WED MAR 30 2005 WIZ030-035-036-045-310200- MARATHON-WOOD-PORTAGE-WAUSHARA- INCLUDING WAUSAU...WISCONSIN RAPIDS...STEVENS POINT AND WAUTOMA 450 PM CST WED MAR 30 2005 TORNADO WATCH NUMBER 106 REMAINS IN EFFECT FOR A PART OF CENTRAL WISCONSIN UNTIL 8 PM. COUNTIES IN THE WATCH INCLUDE... MARATHON...WOOD...PORTAGE...AND WAUSHARA. THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE NORTH OUT OF SOUTHERN WISCONSIN. SOME OF THE STORMS ACROSS CENTRAL AND EAST-CENTRAL WISCONSIN COULD CONTAIN STRONG WINDS...HAIL...BRIEF HEAVY RAIN... AND FREQUENT LIGHTNING. IF YOU LIVE IN CENTRAL OR EAST-CENTRAL WISCONSIN...REMAIN ALERT AND STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. JKL WEATHER.GOV/GREENBAY
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 4:27 PM CST | Severe Thunderstorm Warning | GRB | Calumet | 48 min |
| Mar 30, 5:29 PM CST | Special Marine Warning | GRB | 91 min | |
| Mar 30, 5:44 PM CST | Severe Thunderstorm Warning | GRB | Manitowoc | 34 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.